A mother was taken into custody after her baby was hospitalized twice Wednesday after possibly having ingested narcotics.

Just before noon, patrol officers responded to the 400 block of West Dryden Street regarding a baby not breathing, Glendale Police Department said in a news release.

Upon arrival, officers were informed that Glendale Fire Department personnel were transporting the infant to the hospital.

During transport, paramedics noticed the child demonstrated signs indicative of narcotics ingestion and administered Narcan, the news release states.

The baby responded immediately to the Narcan, indicating that opioids were ingested. 

“Shortly after the baby and mother arrived at the hospital, the mother refused to allow medical personnel to attend to the child, and quickly left the hospital with the child against doctor’s orders,” police said.

In fear that the baby would have a second overdose after the Narcan wore off, officers and fire department personnel went back to the residence to check on the child. 

Upon arrival, they noticed the baby was in the crib and appeared lethargic, police said.

The child was immediately transported back to the hospital, and while in transit, a second dose of Narcan was administered. 

A Glendale police officer took the baby into protective custody “in order to ensure the baby’s treatment and safety,” the department said.

The child is currently in stable condition.

Due to the fact that a child under the age of one years old had ingested opioids, detectives assigned to Glendale PD’s assaults bureau obtained a search warrant for the residence. 

The mother was taken into custody and arrested for child endangerment and possessing controlled substances. 

The investigation is ongoing.